Welcome to College Confidential!

The leading college-bound community on the web

Sign Up For Free

Join for FREE, and start talking with other members, weighing in on community discussions, and more.

Also, by registering and logging in you'll see fewer ads and pesky welcome messages (like this one!)

As a CC member, you can:

  • Reply to threads, and start your own.
  • Post reviews of your campus visits.
  • Find hundreds of pages of informative articles.
  • Search from over 3 million scholarships.
We are excited to announce a new role on College Confidential: The Forum Champion! Read all about it and apply now.

immunizations?

requiemrequiem Registered User Posts: 100 Junior Member
I just had my immunizations paper done today for West Point, and I had a positive result for the TB skin test. My chest x-ray came back negative, and according to the doctor that the positive skin test is because of a BCG vaccination I had back in 1992. However, the doctor put me on 9 months of mandatory isoniazid. Has anyone had this problem before? And will the prescription/condition in any way jeopardize my appointment?

Any feedback is greatly appreciated.
Post edited by requiem on

Replies to: immunizations?

  • AnnAnn Registered User Posts: 1,477 Senior Member
    Requiem, I am not a doctor, but you may want to get a second opinion from an infectious disease specialist before taking anti TB medication if you do not believe you have TB or a latent TB infection. BCG vaccinations can cause false positives on TB skin test, but in children this is usually not a factor after 5 years.

    You will need to contact DoDMERB with your results.

    These links may help:
    http://www.cdc.gov/tb/pubs/tbfactsheets/BCG.htm

    http://health.rutgers.edu/Immunizations/TB.htm

    What if I have been Vaccinated with BCG?
    BCG (bacille Calmette-Guirin) is a vaccine for TB. This vaccine is not widely used in the United States, but it is often given to infants and small children in other countries where TB is common. BCG does not always protect people from TB. If you were vaccinated with BCG, you may have a positive reaction to a TB skin test. TB skin test reactions to BCG vaccination in childhood usually returns to normal after ~5 years. Thus, a positive reaction probably means that you have Latent TB Infection, especially if:

    you recently spent time with a person who has TB disease
    you are from an area of the world where TB disease is very common
    you spend time where TB is common (homeless shelters, drug-treatment centers, heal care clinics, jails, prisons)


    Good luck!
This discussion has been closed.